Skip to Content

Tongue swelling, just started gabapentin..Please help?

Question is Closed
Report Favorite

Answers (2)

2 Nov 2011

Hey tink,

If your tongue is swelling from the gabapentin, you need to get to an ER immediately. You may be having an alllergic reaction which should not be ignored. Please seek medical attention right away.


Votes: +4
jk13 3 Nov 2011

I totally agree! Get yourself to the ER ASAP!! Best of luck to you!!!
Jeff K

Tink45 4 Nov 2011

Thank you .I did. My b/p was 220/116. They couldnt believe This new Free clinic encourage me to go off all meds cold turkey. They put me on a verly low dose of colonipin,.5 3xaday, was on 1mg 3x aday for over 10 years as I am diagnosed w servere panic disorder and major deppresion.
Problem is they only gave me 4 days woth and told me I must find a Doctor... I have no ins or money... Im really scared.

LaurieShay 4 Nov 2011

This free clinic is being negligent in my opinion. A person with a blood pressure that high should have been sent to the ER immediately. Did they do any testing such as an ECG on you? Honestly, taking klonopin 5 times a day instead of 3 times a day may not be the answer. It is a longer acting medication and increasing the number of times a day is not going to make that much difference. What other meds do you take besides the gabapentin and the klonopin that they told you to stop cold turkey? I feel very strongly that a blood pressure this high needs further investigation. Can you manage to go to a county hospital where they have to take you and take your records from the free facility showing the blood pressure readings?

Tink45 4 Nov 2011

The clinic took me off Lexapro, clonipin(1mg 3 x aday), zoloft, trazadone. Then was rushed to ER by my own will because i was so sick and shaking, (major withdrawels and panic)
the hospital thought the clinic was crazy for doing this but found out there against all drugs... picked wrong clinic...
At hospital b/p was that high
The hospital put me back on clonipin only .5 3 x aday... but only enough for for days insisting i go to a better Doctor.. but i cant find one w no ins... Im living in ga, where all clinics are against these meds... im terrified...

LaurieShay 4 Nov 2011


Stopping those meds cold turkey can be down right dangerous especially the Klonopin. You can not stop it abruptly. If you have to get yourself back to the ER. Are there anyother doctors' offices that maybe work on a sliding scale? You really need to find a way to be seen. Have you applied for Medicaid? I live in South Carloina. Where in GA are you?


3 Nov 2011

Wow Tink,
I agree with Laurie on this, seek medical attention asap!! Sounds like a severe allergic reaction to me as well.

Best wishes, and please get back to us?

Votes: +2

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Can not take ambilify nor resipiridone for manic bipolar disorder1 what else can be given?

severe swelling of the tongue and jaw

1 answer 12 Feb 2013

FreshKote - Fresh Kote Eye drops and an explanation for cause of Swelling Tongue?

I learned on the internet hat Fresh Kote eye drops could cause swelling of the tongue. I have been using this product for several weeks. However on ...

1 answer 25 Feb 2013

Tongue ulcers with swelling?

My tongue is swollen, I have canker sores with yellowish puss pockets on both sides, under the tongue, on inside of left cheek and Also from middle ...

1 answer 22 Apr 2015

Lyrica and gabepentin?

I had a severe allergic reaction to gabapentin several years ago, you know hives, face, lips, tongue, throat swelling and difficulty breathing. ...

2 answers 23 Jul 2015

Can you take ceftin for glossitis (tongue inflammation)?

A had a terrible experience on June 8th. I thought it was a food allergy I didn't know I had. My heart started racing, it was hard to breath, ...

0 answers 26 Jul 2015